Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Convex domains and Kobayashi hyperbolicity

Author: Theodore J. Barth
Journal: Proc. Amer. Math. Soc. 79 (1980), 556-558
MSC: Primary 32H20; Secondary 32F15, 32F99
MathSciNet review: 572300
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A geometrically convex domain in $ {{\mathbf{C}}^n}$ is Kobayashi hyperbolic if and only if it contains no complex affine lines. This contrasts with an example of a nonhyperbolic pseudoconvex domain in $ {{\mathbf{C}}^2}$ containing no (nonconstant) entire holomorphic curves.

References [Enhancements On Off] (What's this?)

  • [1] R. Brody, Compact manifolds and hyperbolicity, Trans. Amer. Math. Soc. 235 (1978), 213-219. MR 0470252 (57:10010)
  • [2] L. A. Campbell, A. Howard and T. Ochiai, Moving holomorphic disks off analytic subsets, Proc. Amer. Math. Soc. 60 (1976), 106-108. MR 0425186 (54:13143)
  • [3] M. L. Green, Holomorphic maps to complex tori, Amer. J. Math. 100 (1978), 615-620. MR 501228 (81c:32048)
  • [4] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Pure and Appl. Math., Vol. 2, Dekker, New York, 1970. MR 0277770 (43:3503)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H20, 32F15, 32F99

Retrieve articles in all journals with MSC: 32H20, 32F15, 32F99

Additional Information

Keywords: Carathéodory pseudodistance, Kobayashi pseudodistance, convex domain, pseudoconvex domain
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society